Alert archive / California / Frost Advisories in 2025
Frost Advisory 28, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 20, 2025, 1:04 PM PST for Mendocino County, Trinity County, California. It took effect at Nov 20, 2025, 9:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2025, 1:04 PM PST (21:04 UTC)
- In effect from
- Nov 20, 2025, 9:00 PM PST
- Expired
- Nov 21, 2025, 10:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
Counties Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 100 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874 WWUS76 KEKA 202104 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 104 PM PST Thu Nov 20 2025 CAZ107-108-111-210515- /O.NEW.KEKA.FR.Y.0028.251121T0500Z-251121T1800Z/ Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Including Hayfork, Douglas City, Covelo, Weaverville, Peanut, and Forest Glen 104 PM PST Thu Nov 20 2025 ...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PST FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Trinity County, and Northeastern Mendocino Interior. * WHEN...From 9 PM this evening to 10 AM PST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...Fog and recent rain will likely make frost formation localized and inconsistent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
3 follow-up statements
856 WWUS76 KEKA 210735 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1135 PM PST Thu Nov 20 2025 CAZ107-108-111-211545- /O.CON.KEKA.FR.Y.0028.000000T0000Z-251121T1800Z/ Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Including Douglas City, Covelo, Peanut, Hayfork, Forest Glen, and Weaverville 1135 PM PST Thu Nov 20 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Trinity County, and Northeastern Mendocino Interior. * WHEN...Until 10 AM PST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...Fog will likely make frost formation localized and inconsistent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DS
921 WWUS76 KEKA 211534 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 734 AM PST Fri Nov 21 2025 CAZ107-108-111-211800- /O.CON.KEKA.FR.Y.0028.000000T0000Z-251121T1800Z/ Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Including Weaverville, Peanut, Hayfork, Douglas City, Forest Glen, and Covelo 734 AM PST Fri Nov 21 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Trinity County, and Northeastern Mendocino Interior. * WHEN...Until 10 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
465 WWUS76 KEKA 211745 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 945 AM PST Fri Nov 21 2025 CAZ107-108-111-211845- /O.EXP.KEKA.FR.Y.0028.000000T0000Z-251121T1800Z/ Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Including Weaverville, Peanut, Hayfork, Douglas City, Forest Glen, and Covelo 945 AM PST Fri Nov 21 2025 ...FROST ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 20, 12:13 AM PST, 12 hours 51 minutes earlier.
Area forecast discussion, Nov 20, 12:13 AM PST, 12 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1213 AM PST Thu Nov 20 2025
.SYNOPSIS...Some light showers will linger Thursday behind a front.
Building high pressure will dry bring dry weather, above average
interior daytime highs, and chilly overnight lows.
&&
.DISCUSSION...Moderate to locally heavy rainfall (0.3 inch per
hour) ended late Wednesday with the passing of the front. Winds
will be much lighter today, but some gusty northerly winds will
develop this afternoon in Mendocino and Lake County. A chillier
airmass has moved in behind the front. Overnight lows will bring
chances for interior frost and some freezing temperatures, but
values will be close to climatological norms. After the recent
rains, and building high pressure, the environment will be
favorable for poorly modeled radiational fog over at least the
next couple of mornings. The interior valleys that see this fog
will have less chances for frost/freeze. The ridge nosing in from
the west will warm temperatures nicely, especially in the
interior. Chances for daytime highs greater than 65F are high for
interior valleys are highest on Saturday (80-90%).
An additional system is possible early next week, but ensembles
continue to trend this system northward. Even high- end
precipitation amounts (75th percentile) are only showing 0.25
amounts clipping Del Norte County. After the passage of an
associated cold front, cooler overnight lows will return Tuesday
morning. Precipitation chances are currently not forecast to trend
higher until Mid to late next week. JJW
&&
.AVIATION...(06Z TAFS)...The heaviest rain continues to taper off
early Thursday morning. Winds will also continue to diminish for
area terminals. MVFR conditions are mostly expected for coastal
terminals into late morning with the chance for some lingering
showers into mid morning. Lower clouds (high MVFR to VFR) may also
linger for interior valleys into early Thursday afternoon. Mixing
and cloud cover should limit the risk for IFR due to fog; however,
periods of IFR/LIFR ceilings could occur for interior valleys,
such as KUKI. Rain will completely leave the region by late
morning.
&&
.MARINE...Winds over the coastal waters will continue to diminish
and turn westerly and northerly through Thursday. A large W-NW swell
will begin to build through the day and reach 15-17 feet at 13-15
seconds Thursday afternoon and evening. This swell may combine with
short period wind waves and seas will once again become quite
hazardous. A warning for seas may be necessary. At this time, the
wind waves appear to dwindle and the swell looks to be the dominant
energy. For the remainder of the week, northerly winds and steep
wind waves are generally forecast to prevail. Near gale wind gusts
are certainly possible downwind of Cape Mendocino. Another large W-
NW swell group will propagate into the waters this weekend and may
pose a threat for sneaker waves once the shorter period wave groups
subside.
&&
.BEACH HAZARDS...A large W-NW swell will bring a risk for dangerous
surf Thursday afternoon through Friday morning. Breakers from 16 to
20 feet are expected assuming an ideal and average beach profile.
Larger breakers will be possible if the swell ends up coming bigger
than forecast by GFSwaves. Continuing to call attention to this
risk via weather story post and on social media. The swell is too
large for sneaker wave criteria and too low to warrant a high surf
advisory. A longer period W-NW swell group from 8-12 ft with
dominant periods near 16 seconds is forecast to build over the
weekend. This swell may pose a greater risk for sneaker waves and
continued erosion of beach profiles. Stay tuned.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 9 AM to 3 PM PST Thursday for
PZZ450-455-470-475.
Hazardous Seas Watch from Thursday afternoon through Friday
morning for PZZ450-455-470-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 10:53 PM PST | Small Craft Advisory | EKA | 16 hr | |
| Nov 19, 10:53 PM PST | Hazardous Seas Watch | EKA | 12 hr | |
| Nov 20, 11:01 AM PST | Hazardous Seas Warning | EKA | 15 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.